MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; ARTHROSCOPE

SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; ARTHROSCOPE
Model Number 03.404.000S
Medical Device Problem Codes Mechanical Problem (1384); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 during a stryker revision retrograde nail case, surgeon utilized ria2 to collect bone graft.During harvesting, the tubing became clogged with bone graft not allowing graft to be collected.The tubing was cut and clogged bone graft removed.Another ria2 kit was opened to continue graft collection.No further clogs occurred.The surgery was successfully completed without any surgical delay.No patient consequences was there.This report is for one (1) ria 2 bone harvesting kit 520mm sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2b: additional product code: e3: reporter is a j&j sales representative.H3, h4, h6.Manufacturing location: packaged, sterilized and released by: monument.Release to warehouse date: 11-jan-2023.Expiration date: 31-dec-2023.Part number: 03.404.000s, ria 2 bone harvesting kit 520mm sterile, lot number: 3750p62 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev b, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming.Scn supplied by jabil was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the packaging or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m001, reaming rod/drive shaft packaged, lot number: 3580p62.Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m012, ria ii ream rod/dr shaft seal, lot number: 3670p02.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, (b)(6) rev a met all inspection acceptance criteria.Certificate of conformance supplied by rochling medical dated 06-dec-2022 was reviewed and determined to be conforming.Note: raw materials certifications from rochling sub-contractors were included in the dhr.Part number: 03.404m002, graft/irr/suction assembly, lot number: 3673p79.Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m014, irrigation tubing set, lot number: 3834p71.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, (b)(6) rev a met all inspection acceptance criteria.Certificate of compliance supplied by harmac medical products dated 14-dec-2022 was reviewed and determined to be conforming.Part number: 03.404m015, suction tubing set, lot number: 3834p72.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, (b)(6) rev a met all inspection acceptance criteria.Certificate of compliance supplied by harmac medical products dated 14-dec-2022 was reviewed and determined to be conforming.Part number: 03.404m033, ria ii graft filter, lot number: 3575p96.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, (b)(6) rev d met all inspection acceptance criteria.Note: while no certificate of conformance supplied by rochling was found in the dhr, raw materials certifications from rochling sub-contractors were included.Part number: 03.404m003, manifold assembly packaged, lot number: 3752p23.Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m010, ria ii manifold assembly, lot number: 3465p44.Inspection instruction met all inspection acceptance criteria.Inspection plan, 03.404m010-2-btq957412 / 1, met all inspection acceptance criteria.Certificate of conformance supplied by rochling dated 22-nov-2022 was reviewed and determined to be conforming.Visual analysis of the returned sample revealed that ria 2 bone harvesting kit 520mm sterile the aspirator tube component was bent, kinked and broken, fragment is included in the evidence.A foreign substance can be observed at the tip of the tube.Additionally, the filter assembly is missing.A dimensional inspection for the ria 2 bone harvesting kit 520mm sterile was unable to be performed due to post-manufacturing damage and device design materials.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the ria 2 bone harvesting kit 520mm sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: ria 2 boneharvesting kit 520mm sterile rev.A.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 BONE HARVESTING KIT 520MM STERILE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key17201161
Report Number8030965-2023-08047
Device Sequence Number20499948
Product Code HRX
UDI-Device Identifier10886982274236
UDI-Public(01)10886982274236
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number03.404.000S
Device Catalogue Number03.404.000S
Device Lot Number3750P62
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown